Safety Alerts & Recalls
What does this mean?
This alert will have very little impact on most patients. However, you should be aware that your pharmacy may dispense terazosin manufactured by a different generic company the next time you get your prescription filled. The effectiveness and safety of generic medication is equal, but some tablets or capsules look different depending on the manufacturer. If your prescription ever looks different, it is always a good idea to ask your pharmacist why the tablets or capsules look different.
This alert is not related to any safety concerns with Ranbaxy products currently distributed in the United States. If you are using medicine covered by this alert you should continue to take it as directed - the risk of suddenly stopping this medication is likely to be greater than any risk associated with their manufacturing. If you have any additional questions about how this FDA alert affects your medications, please talk with your pharmacist.
FDA Stops Imports of Ranbaxy Products
The U.S. Food and Drug Administration (FDA) is stopping the import of several drug products produced by the generic drug manufacturer Ranbaxy Laboratories, Ltd. The FDA is concerned that Ranbaxy facilities in India are not following U.S. standards for good manufacturing practices.
Although terazosin is one of the medications manufactured by Ranbaxy, drug shortages are not expected because, in most instances, there are enough other suppliers that can help meet demand for terazosin.
For more information, please visit: more information here